Alert archive / South Dakota / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Sioux Falls, SD

September 5, 201615 counties in South Dakota; 6 counties in Minnesota

NWS Sioux Falls, SD issued this flash flood watch at Sep 5, 2016, 3:34 PM CDT for 15 counties in South Dakota; 6 counties in Minnesota. It took effect at Sep 5, 2016, 5:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2016, 3:34 PM CDT (20:34 UTC)
In effect from
Sep 5, 2016, 5:00 PM CDT
Expired
Sep 6, 2016, 6:55 AM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 21 counties

Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WGUS63 KFSD 052034
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CDT MON SEP 5 2016

MNZ080-081-089-090-097-098-SDZ053>056-058>062-060445-
/O.NEW.KFSD.FF.A.0004.160905T2200Z-160906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-
LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS
334 PM CDT MON SEP 5 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND 
  SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...MURRAY...NOBLES... 
  PIPESTONE AND ROCK. IN SOUTH DAKOTA...AURORA...DAVISON... 
  HANSON...LAKE...MCCOOK...MINER...MINNEHAHA...MOODY AND 
  SANBORN. 

* THROUGH TUESDAY MORNING

* WEATHER CONDITIONS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
  THROUGH MID EVENING THEN QUICKLY TRACK TO THE EAST. A SECOND
  ROUND OF THUNDERSTORMS ARRIVES AFTER MIDNIGHT AND IS EXPECTED TO
  PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY MORNING.
  RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE...WITH LOCALLY
  HIGHER AMOUNTS OF 4 TO 5 INCHES.

* IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING 
  QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
078 
WGUS63 KFSD 060159
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT MON SEP 5 2016


SDZ050-052-057-063>065-061200-
/O.EXA.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...WAGNER...PLATTE...LAKE ANDES...
MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...
TRIPP...CLAYTON
859 PM CDT MON SEP 5 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL SOUTH 
  DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL SOUTH 
  DAKOTA...JERAULD. IN SOUTH CENTRAL SOUTH DAKOTA...BRULE... 
  CHARLES MIX...DOUGLAS AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...
  HUTCHINSON. 

* THROUGH TUESDAY MORNING

* WEATHER CONDITIONS...THUNDERSTORMS WILL BEGIN TO DEVELOP BY 11
  PM AND MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY
  MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE.

* IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING 
  QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MNZ080-081-089-090-097-098-SDZ053>056-058>062-061200-
/O.CON.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-
LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS
859 PM CDT MON SEP 5 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD... 
  JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH 
  DAKOTA...AURORA...DAVISON...HANSON...LAKE...MCCOOK...MINER... 
  MINNEHAHA...MOODY AND SANBORN. 

* THROUGH TUESDAY MORNING

* WEATHER CONDITIONS....THUNDERSTORMS WILL BEGIN TO DEVELOP BY 11
  PM AND MAY PRODUCE LOCALLY HEAVY RAINFALL THROUGH TUESDAY
  MORNING. RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE...WITH
  LOCALLY HIGHER AMOUNTS OF 4 TO 5 INCHES.

* IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING 
  QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
866 
WGUS63 KFSD 060917
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 AM CDT TUE SEP 6 2016


MNZ080-081-089-090-097-098-SDZ050-052>065-061500-
/O.CON.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON
417 AM CDT TUE SEP 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHWEST MINNESOTA...COTTONWOOD... 
  JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH 
  DAKOTA...AURORA...BRULE...CHARLES MIX...DAVISON...DOUGLAS... 
  GREGORY...HANSON...HUTCHINSON...JERAULD...LAKE...MCCOOK... 
  MINER...MINNEHAHA...MOODY AND SANBORN. 

* UNTIL 10 AM CDT THIS MORNING

* WEATHER CONDITIONS....SHOWERS AND THUNDERSTORMS WILL CONTINUE
  THIS MORNING IN SOUTHEAST SOUTH DAKOTA...AND DEVELOP OVER MORE
  OF SOUTHWEST MINNESOTA. LOCALLY HEAVY RAINFALL WILL STILL BE A
  THREAT...WITH 1 TO 3 INCHES POSSIBLE IN A SHORT TIME OVER
  ALREADY SOGGY AREAS.

* IMPACTS...HIGH RAINFALL RATES WILL BE CAPABLE OF PRODUCING 
  QUICK PONDING OF WATER IN RAPID RUNOFF OR POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
130 
WGUS63 KFSD 061155
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 AM CDT TUE SEP 6 2016


MNZ080-081-089-090-097-098-SDZ050-052>065-061300-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-160906T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-GREGORY-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
CLAYTON
655 AM CDT TUE SEP 6 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST MINNESOTA AND
SOUTH DAKOTA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WERE
DECREASING AND BECOMING SPOTTY EARLY THIS MORNING. THE MOST
CONCENTRATED REMAINING STORMS IN SOUTHWEST MINNESOTA DO NOT
PRESENT A FLASH FLOOD THREAT.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Sep 5, 1:08 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 5, 1:08 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
108 PM CDT MON SEP 5 2016

.SHORT TERM...(Today and Tonight)
Issued at 430 AM CDT Mon Sep 5 2016

Current shower/storm band should continue to fade slowly in
intensity and coverage into the early daylight hours, with activity
remaining south and east of FSD likely to be pretty much gone by mid
morning. While clouds with this system will also decrease, areas of
lower clouds will likely continue to develop during the next several
hours. As we get into late morning and afternoon, the stratus will
break up but scattered to broken clouds will redevelop at gradually
higher levels. We have been projecting enough breaking up for some
decent heating by this afternoon, but the heating may have to do its
best through modest breaks, especially over the northern and western
parts of the area.

Redevelopment of a few storms still seems possible this afternoon,
mainly close to the front over the northern and western parts of the
area, but most of the storms should hold off until tonight.

Will still go for highs today ranging from 80 northwest of Huron to
90 along the Missouri River from Yankton to Sioux City. The latter
area should receive the most sunshine and heating of the warm and
humid air, with mixing aided by a strong southerly wind, while winds
will be less strong to the northwest.

Significant storm redevelopment tonight is pretty certain. It looks
like the storms will not be as widespread as we have had during the
night soon to end. This and expected wind fields/shear will likely
favor more nighttime supercell development in the unstable air, and
the SPC day 1 outlook looks good, both for the threat and the
threat area. Likely pops look good for now with the less massive
coverage, but the severe storms and heavy rain threat will be
around. The latter is logical based on slower storm system movement
than on the night just passing, and copious moisture pooling near
and ahead of the drifting frontal boundary. A flash flood watch may
need to be considered when and if we can achieve a better focus on
the threat area,

Low temperatures tonight should vary from 60 northwest to 70
southeast.
although
it looks like the

.LONG TERM...(Tuesday through Sunday)
Issued at 430 AM CDT Mon Sep 5 2016

Abbreviated discussion due to ongoing storms early this morning.
Active pattern will repeat itself again on Tuesday, though unlike
Sunday and today, am finding it difficult to discern timing of an
appreciable break in the rainfall threat during the day Tuesday, as
models generally show weak support for precipitation from a mid to
upper level wave tracking slowly northeast across the forecast area
throughout the day. This could result in fair amount of cloud cover
along with off and on rain/storms through the day, a scenario which
is seen in many of the high-res CAMs. Thus will stick with fairly
high pops throughout the day, but these will likely be refined to
indicate more well-defined breaks as effects from convection today
and tonight become a little more clear.

That said, models consistent in showing modest instability and
decent shear to support isolated severe threat in our southeast.
Although ultimate location will be dependent upon boundary locations
and potential heating to support greater instability, current model
runs point to better threat southeast of KYKN-KFSD-KMWM line. Large
hail and damaging winds will again be primary severe concern, though
enhanced low level shear near boundaries could bring an isolated
tornado threat as well.

Large scale lift continues through Tuesday night, with good chance
for persistent rainfall across the southeast half of the forecast
area, generally south of Lake Andes to Madison SD to Marshall MN
line. Given potential for multiple rounds of rainfall, will continue
to highlight mention of locally heavy rainfall in HWO. Rivers still
running well below flood stage due to relatively dry conditions over
the past few weeks, but may have to start watching for localized
flood risk on smaller streams or urban areas.

Stronger wave finally swings through late Wednesday/Wednesday
evening. While this will bring a break in the pattern, the stronger
wave interacting with lingering boundaries, moderate instability and
slightly weaker shear, could still produce an isolated severe threat
Wednesday afternoon/evening. Again though, location highly dependent
on previous activity and difficult to discern at this time.

Longer range continues to feature a brief break from the rain
Thursday, followed by another upper trough swinging through the
northern Plains Thursday night and Friday. Next weekend currently
looking on the dry side with comfortable high temperatures mainly in
the 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1256 PM CDT Mon Sep 5 2016

Complicated forecast across the area. Stationary boundary from
Yankton to Marshall may become the focus for isolated/scattered
convection if enough surface heating occurs. If surface based
storms develop, they would be capable of all types of severe
weather through the evening hours. To the north and west of the
boundary, MVFR/IFR stratus will remain through the afternoon.
Uncertain on what stratus will do through the evening hours.
Models are suggesting additional storms developing in north
central Nebraska lifting northeast through the overnight. This may
impact all three TAF sites, but KHON and KSUX are on the edge.
Could see gusty straight line winds with storms after 06z. Could
also get some low lying fog/stratus to develop on backside of
departing MCS. Have added mention in KFSD taf, but not KHON or
KSUX at this time.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...JH
AVIATION...BT
Hazardous weather outlook, Sep 5, 12:00 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1200 PM CDT MON SEP 5 2016

MNZ071-SDZ038>040-050-052>061-063>065-068-061700-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-
DOUGLAS-HUTCHINSON-BON HOMME-
1200 PM CDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO LIFT NORTHEAST THROUGH
THE OUTLOOK AREA IN THE EARLY MORNING HOURS TUESDAY. SOME STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS UP TO 80 MPH AND HALF
DOLLAR SIZE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL PERSIST ACROSS THE AREA TUESDAY THROUGH
WEDNESDAY. THE RISK OF SEVERE WEATHER DURING THIS TIME APPEARS
LOW...HOWEVER LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE...ESPECIALLY
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER MIDNIGHT TONIGHT.

IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098-
NEZ013-014-SDZ062-066-067-069>071-061700-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-
CLAY SD-UNION-
1200 PM CDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE
OUTLOOK AREA LATE AFTERNOON THROUGH THE EVENING. A FEW OF THESE
STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF
GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO COULD
ALSO DEVELOP EARLY IN THE EVENING.

ADDITIONAL THUNDERSTORMS WILL BECOME POSSIBLE LATE TONIGHT AS A
COMPLEX LIFTS NORTHEAST THROUGH THE REGION. ISOLATED WIND GUSTS UP
TO 70 MPH AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL PERSIST ACROSS THE AREA TUESDAY THROUGH
WEDNESDAY. THE RISK OF SEVERE WEATHER DURING THIS TIME APPEARS
LOW...HOWEVER LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE...ESPECIALLY
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM CDT THIS AFTERNOON.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:49 PM CDTSevere Thunderstorm WarningFSDGregory56 min
Sep 5, 12:03 AM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody42 min
Sep 5, 12:47 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton43 min
Sep 5, 1:27 AM CDTSevere Thunderstorm WarningFSDLincoln, Union48 min

Nearby

Flash Flood Watches in South Dakota, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.